Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Lorazepam - anyone tried it for anxiety?

(10 Posts)
Gingerbics Sat 20-Jun-15 05:50:54

My gp prescribed me a short course ( 12 tablets) as I am suffering from high levels of stress as a result of my job/ a traumatic bereavement and feeling very anxious. I'm awake now feeling v anxious, tense, tight chest for example.
He suggested just trying half a tablet but I'm
A bit nervous as so worried it will make me feel spaced out. Just wondered what people's experiences were?
Many thanks

hotandbothered24 Sat 20-Jun-15 08:56:19

They worked very well for me short term, took lowest possible dose 0.5 mg at a time felt calm but not zonked out really helped with sleep, hope you feel better soon

LobsterQuadrille Sat 20-Jun-15 09:20:53

Yes, I've been prescribed it a few times and it definitely helped with anxiety. GPs tend only to prescribe short courses as it's highly addictive - please do not let this put you off - 12 tablets will NOT make you addicted! I would take half a tablet next time you feel anxious - it didn't make me feel at all spaced out (I took a whole tablet) and I do not take any medication as a rule.

I'm so sorry to hear about your stress and bereavement - do you have friends, family or any kind of counselling available in RL? It sounds like a very rough time for you in general and, although hopefully the tablets will help in the short term, you might benefit from something longer lasting.

Sending you flowers.

Gingerbics Sat 20-Jun-15 09:54:10

Thanks to you both for your kind responses. I took half a tablet this am and don't think it made much difference so you've given me to try a whole tablet. I feel most anxious when I first wake so I wonder if I took one at bedtime would it's effects have worn off by morning. It hits me as soon as I wake. Sorry you've both had tough times too.
I'm
Wondering if something like citilopram would help after this 12 tablet supply. I'm actively job hunting and gp has given me forms to request talking therapies so all steps in the right direction.
Thanks again smile

LobsterQuadrille Sat 20-Jun-15 10:18:31

Hi Ginger and I'm sorry to hear that you feel so bad first thing in the morning. I think that, given what you describe in your OP, something longer term is needed (Lorazepam is, as you say, for anxiety and has an immediate effect but is for short term use only). I've never been on ADs but know plenty of people who have, and Citalopram has certainly been mentioned. I think that it takes a while to have a positive effect though, so do go back to your GP and see whether he/she thinks this is a plan going forward.

It's great that you feel up to job hunting - are you out of work now and if so, is it financially possible for you to take a little time out to have a breather, be kind to yourself, relax a bit? You can still keep looking for available jobs but time spent coming to terms with all you're going through might be a good investment.

Hope that things improve - you sound pretty motivated which is great smile.

hotandbothered24 Sat 20-Jun-15 13:21:25

Hi Ginger, I'm taking Sertraline
as well now a lot of the antidepressants help with anxiety as well but often you will feel more anxious when you first start them, I took the lorazepam when first starting the AD's. Sorry you have had such a tough time, I lost my mum recently and am having a very traumatic time with my son, sometimes too much hits you at once

Gingerbics Sun 21-Jun-15 05:36:37

Thanks so much lobster, again really helpful. I'm working at the mo but the stress is huge so I'm on the verge of being signed off sick. Searching for something else as keen to hand my notice in ideally. Will go back to gp and ask for something more long term - thanks for being so lovely, hope you are doing ok.

Gingerbics Sun 21-Jun-15 05:39:03

Hot and bothered - thank you. So sorry to hear about your mum
And that things are tough with your son - hope you're getting plenty of support.
That's useful to know re the effects of the medication, it's all new to me so I'm going in a bit blind. Take care smile

Foreverdepressed Sun 21-Jun-15 08:33:52

it shouldn't make you feel spaced out like some anti-depressants do but it might make you feel sleepy.

I've been taking it a long time and it works where everything else failed. I've never been addicted but some people do get addicted. I think the key is to use it only as required, not as a regular medication you take at the same time every day.

Not that you are going to get addicted on 12 tablets anyway. 12 tablets is not going to go very far, not sure what your GP is thinking there really, is it a short term stop gap while you settle down on some other medication he gave you?

Gingerbics Mon 22-Jun-15 19:36:44

Hi thanks for your reply,sorry for my delayed response. Sorry to hear you're having struggles too but glad to hear Lorazepam working for you.
Gp just wanted me to try that as an initial fix I guess as my anxiety symptoms were high and I was in a bit of a state. He's asked to see me in 2 weeks to look at something else. I've had 3 doses so far and does appear to relax me a bit but gives me a bad headache and very wierd dreams last night ( though that may not have been the lorazepam! )thanks again for your kindnesssmile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now